Alert archive / Colorado / Dust Storm Warnings in 2014
Dust Storm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this dust storm warning at Apr 29, 2014, 10:45 AM MDT for 7 counties in Colorado. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 10:45 AM MDT (16:45 UTC)
- Expired
- Apr 29, 2014, 6:52 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:55 AM MDT | NON-TSTM WND GST 63 | 4 W Lamar, CO | |
| Apr 29, 10:59 AM MDT | NON-TSTM WND GST 73 | 4 Sw Campo, CO | |
| Apr 29, 11:55 AM MDT | NON-TSTM WND GST 61 | 4 N Springfield, CO | |
| Apr 29, 12:09 PM MDT | NON-TSTM WND GST 63 | 11 S Holly, CO | |
| Apr 29, 12:48 PM MDT | NON-TSTM WND GST 61 | 17 Nw Two Buttes, CO | |
| Apr 29, 2:54 PM MDT | NON-TSTM WND GST 68 | 9 S Springfield, CO | |
| Apr 29, 3:13 PM MDT | NON-TSTM WND GST 67 | 11 S Holly, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WWUS75 KPUB 291645 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1045 AM MDT TUE APR 29 2014 COZ089-093>099-300045- /O.UPG.KPUB.DU.Y.0012.000000T0000Z-140430T0100Z/ /O.NEW.KPUB.DS.W.0003.140429T1645Z-140430T0100Z/ /O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 1045 AM MDT TUE APR 29 2014 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. * LOCATION...CROWLEY...OTERO...KIOWA...BENT... PROWERS... BACA AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS AND WIDESPREAD BLOWING DUST THROUGH THIS AFTERNOON. * WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG EAST-WEST HIGHWAYS...INCLUDE HIGHWAYS 50 AND 96. AREAS OF BLOWING DUST WILL CREATE RAPID CHANGES IN VISIBILITY...WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ084-085-300045- /O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 1045 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...EL PASO COUNTY. * CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS FROM MID MORNING THROUGH THIS AFTERNOON. * WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 CORRIDOR. * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG EAST-WEST HIGHWAYS...INCLUDE HIGHWAY 24. AREAS OF BLOWING DUST MAY ALSO DEVELOP DURING THE AFTERNOON... WITH RAPID CHANGES IN VISIBILITY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
534 WWUS75 KPUB 292052 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT TUE APR 29 2014 COZ089-093>099-300100- /O.CON.KPUB.DS.W.0003.000000T0000Z-140430T0100Z/ /O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 252 PM MDT TUE APR 29 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...CROWLEY...OTERO...KIOWA...BENT... PROWERS... BACA AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM SYSTEM OVER THE UPPER MIDWEST WILL CONTINUE TO PRODUCE HIGH WINDS AND WIDESPREAD BLOWING DUST THROUGH EARLY THIS EVENING. * WIND...NORTH 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG EAST-WEST HIGHWAYS...INCLUDE HIGHWAYS 50 AND 96. AREAS OF BLOWING DUST WILL CREATE RAPID CHANGES IN VISIBILITY...WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ084-085-300100- /O.CON.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 252 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...EL PASO COUNTY. * CAUSE AND TIMING...WRAP AROUND NORTH FLOW AROUND A DEEP STORM SYSTEM OVER THE UPPER MIDWEST WILL PRODUCE HIGH WINDS INTO EARLY THIS EVENING. * WIND...NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED EAST OF THE INTERSTATE 25 CORRIDOR. * IMPACT...PEOPLE PLANNING TRAVEL ACROSS THE SOUTHEAST PLAINS OF COLORADO SHOULD BE PREPARED FOR STRONG WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. STRONG CROSS WINDS WILL BE LIKELY ALONG EAST-WEST HIGHWAYS...INCLUDE HIGHWAY 24. RAPID CHANGES IN VISIBILITY DUE TO BLOWING DUST WILL BE POSSIBLE IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
004 WWUS75 KPUB 300052 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 652 PM MDT TUE APR 29 2014 COZ089-093>099-300200- /O.CAN.KPUB.DS.W.0003.000000T0000Z-140430T0100Z/ /O.CAN.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 652 PM MDT TUE APR 29 2014 ...DUST STORM WARNING IS CANCELLED... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE DUST STORM WARNING. THE HIGH WIND WARNING HAS ALSO BEEN CANCELLED. WINDS HAVE DROPPED BELOW WARNING CRITERIA IN THE WARNING AREA. WINDS WILL CONTINUE TO WEAKEN AND VISIBILITIES WILL CONTINUE TO IMPROVE OVERNIGHT. $$ COZ084-085-300200- /O.CAN.KPUB.HW.W.0007.000000T0000Z-140430T0100Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 652 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DROPPED BELOW WARNING CRITERIA AND WILL CONTINUE TO WEAKEN OVERNIGHT. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this dust storm warning went out at Apr 29, 10:39 AM MDT, 6 minutes earlier.
Area forecast discussion, Apr 29, 10:39 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1039 AM MDT TUE APR 29 2014 .UPDATE... ISSUED AT 1035 AM MDT TUE APR 29 2014 VISIBILITY CONTINUES TO FALL OVER THE PLAINS DUE TO BLOWING DUST...WITH KLHX DOWN TO 1/4 MILE AND SPOTTER REPORTS FROM KIOWA COUNTY SUGGESTING 1/4 MILE VIS ALONG AND NORTH OF HIGHWAY 96. WILL THUS UPGRADE TO A DUST STORM WARNING FOR THE CURRENT ADVISORY AREA...CONTINUING THROUGH THE AFTERNOON. UPDATE ISSUED AT 843 AM MDT TUE APR 29 2014 BLOWING DUST ALREADY RAMPING UP OVER THE PLAINS WITH VISIBILITY FALLING AT KLHX AND KLAA...SO WILL ISSUE A BLOWING DUST ADVISORY FOR THE CURRENT HIGH WIND WARNING AREA EXCEPT FOR EL PASO COUNTY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MDT TUE APR 29 2014 CURRENTLY...LARGE UPPER LEVEL LOW IS SITTING OVER IOWA. NORTHWEST TO NORTHERLY FLOW IS WRAPPING AROUND THE SYSTEM AND SPREAD ACROSS SOUTHERN COLORADO. WEBCAMS AND OBS INDICATE LIGHT SNOW CONTINUES TO FALL OVER THE CONTINENTAL DIVIDE. COOL AIR HAS SPREAD ACROSS THE EASTERN PLAINS WITH MID 30S TO LOWER 40S. WINDS ARE BEGINNING TO INCREASE ACROSS THE EASTERN PLAINS EARLY THIS MORNING WITH GUSTS TO 35 KTS OUT NEAR THE KANSAS BORDER. TODAY...THE MAIN FORECAST CONCERN FOR TODAY WILL BE EXTREMELY STRONG WINDS ACROSS THE PLAINS. A DISTURBANCE IN THE WRAP AROUND FLOW OF THE MAIN SYSTEM WILL MOVE ACROSS EASTERN COLORADO THROUGH THIS AFTERNOON. ALL MODEL GUIDANCE IS INDICATING 700 MB FLOW INCREASING THIS MORNING WITH 5O TO 70 KTS ACROSS THE EASTERN PLAINS. MIXING AND DOWNSLOPE EFFECTS OFF THE HIGHER TERRAIN OVER NORTHERN COLORADO WILL HELP ACCELERATE THESE WINDS DOWN TO THE SURFACE. THIS HAS LED TO THE HIGH WIND WARNING FOR THE EASTERN PLAINS. THE CURRENT FORECAST HAS WIDESPREAD WIND GUSTS IN EXCESS OF 60 MPH ACROSS MOST OF THE EASTERN PLAINS. EXTREME CROSS WINDS ARE ANTICIPATED ON EAST- WEST HIGHWAYS AND WILL PROVIDE DANGEROUS TRAVEL CONDITIONS. IN ADDITION...WE WILL LIKELY SEE AREAS OF BLOWING DUST BY THIS AFTERNOON AS GROUND SURFACES DRY OUT. THIS WILL LEAD TO REDUCED VISIBILITIES ON AREA ROADWAYS. AS FAR AS PRECIPITATION...MOST MOUNTAIN AREAS WILL LIKELY SEE SHOWER ACTIVITY THROUGH THE DAY. THE MODELS CONTINUE TO INDICATE THE CENTRAL MOUNTAINS WILL SEE THE GREATEST POTENTIAL FOR SNOW WHERE A COUPLE OF INCHES OF ACCUMULATION ARE POSSIBLE. THERE IS MUCH LESS CERTAINTY ON THE PLAINS IN REGARDS TO PRECIPITATION. MOST MODEL SOLUTIONS DEVELOP ISOLATED SHOWER ACTIVITY ACROSS THE PALMER DIVIDE BY THIS AFTERNOON AND LIMIT THE SOUTHWARD EXTENT TO AREAS NORTH OF HIGHWAY 50 BY LATE AFTERNOON AND EARLY EVENING. THIS MAKES SENSE GIVEN THE STRONG NORTH WIND COMPONENT AND HAVE TRENDED THE FORECAST IN THIS DIRECTION. TONIGHT...THE DISTURBANCE IN THE FLOW WILL TRACK SOUTH INTO NEW MEXICO BY MIDNIGHT. THIS SHOULD ALLOW WINDS TO SUBSIDE AFTER SUNSET. THIS DOES NOT MEAN WINDS WILL BE LIGHT OVERNIGHT...MOST AREAS WILL LIKELY SEE CONTINUED GUSTS OF 25 TO 30 KTS ACROSS THE PLAINS. ANY SHOWER ACTIVITY OVER THE PALMER DIVIDE AND AREAS NORTH OF HIGHWAY 50 SHOULD ALSO DISSIPATE BY SUNSET. LIGHT SNOW WILL LIKELY CONTINUE ACROSS THE CONTINENTAL DIVIDE WITH THE CENTRAL MOUNTAINS SEEING AN ADDITIONAL INCH OR TWO OF SNOW. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER 30S FOR THE PLAINS. ANY SENSITIVE OUTDOOR PLANTS SHOULD BE BROUGHT INDOORS OR PROTECTED AGAINST FREEZING TEMPERATURES. MOZLEY .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 344 AM MDT TUE APR 29 2014 ON WED A BROAD UPR LOW WL BE CENTERED OVR SRN MN...THEN MOVES INTO ERN WI BY THU MORNING. THE FORECAST AREA WL BE ON THE BACKSIDE OF THIS SYSTEM WITH NORTHERLY BREEZY TO WINDY CONDITIONS. THE WEATHER WL GENERALLY BE DRY AND COOL...BUT THERE IS THE POTENTIAL FOR A FEW SHOWERS...MAINLY OVR THE MTN AREAS. HIGH TEMPS ON WED WL BE ABOUT 15 DEGREES BELOW AVERAGE OVR THE SERN PLAINS AND AROUND 10 DEGREES BELOW IN THE SAN LUIS VALLEY. WED NIGHT/THU MORNING LOW TEMPS AT THE LOWER ELEVATIONS WL BE IN THE 20S TO LOWER 30S AND TENDER VEGETATION SHOULD BE PROTECTED FROM THE FREEZING OR NR FREEZING TEMPS. THU AN UPR RIDGE WL BE OVR THE WRN STATES AND THE FORECAST AREA CONTINUES TO HAVE NORTHERLY WINDS AND GENERALLY DRY CONDITIONS. HIGH TEMPS WL PROBABLY BE A LITTLE WARMER...BUT STILL BELOW AVERAGE. THE UPR RIDGE REMAINS OVR THE WRN STATES ON FRI AND IT LOOKS NOT AS BREEZY OVR THE FORECAST AREA. HIGH TEMPS ON FRI LOOK LIKE THEY WL BE ABOVE AVERAGE. THE UPR RIDGE AXIS MOVES OVR UT ON SAT AND THEN OVR CO ON SUN. SAT AND SUN WITH CONTINUED ABOVE AVERAGE HIGH TEMPS. ON MON AN UPR TROF MOVES OVR THE PAC NW AND THEN DIGS SOUTHWARD OVR THE WRN STATES FOR TUE. THIS RESULTS IN INCREASING SWRLY WINDS OVR THE FORECAST AREA AND POSSIBLY SOME CRITICAL FIRE WEATHER CONCERNS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 344 AM MDT TUE APR 29 2014 VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THIS AFTERNOON. WINDS WILL BE THE MAIN FORECAST ISSUE AT KCOS AND KPUB. NORTH WINDS WILL INCREASE BY MID MORNING AT BOTH TERMINALS. GUSTS AT KCOS COULD REACH NEAR 50 KTS AFTER 15Z AND PERSIST INTO THE AFTERNOON. GUSTS AT KPUB WILL LIKELY REACH 40 KTS THROUGH THE SAME TIME PERIOD. MODELS INDICATING SHOWER ACTIVITY MOVING INTO THE PALMER DIVIDE LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS COULD IMPACT KCOS WITH REDUCED CIGS AND VIS TO MVFR TO IFR AFTER 00Z/WED. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... DUST STORM WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ089- 093>099. HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ084-085-089- 093>099. && UPDATE...PETERSEN SHORT TERM...MOZLEY LONG TERM...28 AVIATION...MOZLEY
Hazardous weather outlook, Apr 29, 6:33 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 633 AM MDT TUE APR 29 2014 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 633 AM MDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED THROUGH THIS AFTERNOON ACROSS THE EASTERN COLORADO PLAINS. NORTH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED OVER EASTERN EL PASO COUNTY...AND EAST OF AN OLNEY SPRINGS TO TRINCHERA LINE. THESE STRONG WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON EAST-WEST HIGHWAYS...INCLUDING HIGHWAYS 24...50...94 AND 96. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE OVER FAR EASTERN COLORADO...WHICH WILL CAUSE REDUCED VISIBILITIES ON AREA ROADWAYS. EXTREME CAUTION IS ADVISED WITH ANY TRAVEL OVER THE EASTERN PLAINS. ANY LOOSE OUTDOOR ITEMS...SUCH AS LAWN FURNITURE...SHOULD BE BROUGHT INDOORS OF SECURED SO THEY DO NOT BLOW AWAY. PERIODS OF LIGHT SNOW WILL CONTINUE TO FALL ALONG THE CONTINENTAL DIVIDE TODAY AND TONIGHT. AREAS OVER THE CENTRAL MOUNTAINS WILL BE FAVORED GIVEN THE FLOW PATTERN...AND A COUPLE OF INCHES OF SNOW ARE POSSIBLE THROUGH WEDNESDAY MORNING. COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT ACROSS THE EASTERN PLAINS. MOST LOCATIONS WILL FALL INTO THE UPPER 20S TO LOWER 30S. THOSE WITH SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM FROM THE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE MOUNTAIN AREAS WEDNESDAY AND WEDNESDAY EVENING. EARLY THURSDAY MORNING FREEZING OR NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO. 88/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:15 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 2 more | 22 hr |
| Apr 29, 8:42 AM MDT | Blowing Dust Advisory | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 2 hr |
Nearby
Dust Storm Warnings in Colorado, 2014Every dust storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.